Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 138, NWS Little Rock, AR

November 5, 20186 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 5, 2018, 5:09 PM CST for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2018, 5:09 PM CST (23:09 UTC)
Expired
Nov 5, 2018, 7:16 PM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 34 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.2 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1239 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 2:44 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Nov 5, 2:44 PM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
244 PM CST Mon Nov 5 2018

.SHORT TERM...Tonight Through Wednesday
Latest objective surface analysis indicates a warm front from near
Gurdon, to near West Memphis. Convection to the north of the
boundary has slowed the northward movement of the boundary.

Recent runs of CAM type models continue to indicate
the possibility of strong convective development, to
affect extreme southeast sections of the forecast area in the
22-02z time frame. Forcing for convection is expected to move east
of the forecast area by late evening.

Additional energy is a fast moving westerly upper level
flow will approach the mid south late Tuesday. Developing
isentropic upglide will promote additional, generally light
precipitation for late Tuesday and early Wednesday.

&&

.LONG TERM...Wednesday Night Through Monday
It looks colder in the extended period, with ridging in the west and
a trough carved out over the Great Lakes and Ohio Valley. That will
create a strong northwest flow over Arkansas.

The flow will bring at least a couple of cold fronts from the
Plains, followed by strong Canadian high pressure. It will be
generally dry through the period, with some rain possible Wednesday
night/Thursday.

Temperatures will be below average. A freeze is possible in
northwest sections of the state Friday morning, and over much of the
north Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     47  65  45  60 /  30   0  40  20
Camden AR         51  73  53  65 /  40   0  60  30
Harrison AR       43  61  42  56 /  10   0  20  10
Hot Springs AR    49  68  49  62 /  10   0  60  30
Little Rock   AR  50  68  50  62 /  20   0  60  30
Monticello AR     56  72  54  63 /  70   0  60  40
Mount Ida AR      47  69  48  61 /  10   0  60  20
Mountain Home AR  45  63  42  58 /  10   0  20  10
Newport AR        47  66  46  60 /  40   0  40  20
Pine Bluff AR     52  70  51  63 /  50   0  60  40
Russellville AR   45  66  48  62 /  10   0  50  10
Searcy AR         46  66  47  61 /  30   0  50  30
Stuttgart AR      51  69  50  62 /  50   0  60  40
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...55 / Long Term...46
Hazardous weather outlook, Nov 5, 12:18 PM CST, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
1218 PM CST Mon Nov 5 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-061100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1218 PM CST Mon Nov 5 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Thunderstorms are in the forecast for this afternoon and early
evening. At this time, it appears that storms could be strong to
severe over the southeast third of the state late this afternoon
into tonight.

The best chances for seeing severe weather in Arkansas will be
across the far southeast sections of the state, but more likely
in adjacent areas of Louisiana, Mississippi and Tennessee. Where
storms become severe, damaging winds will be the primary threat,
with some potential for tornadoes and large hail.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Much colder air is forecast to move into Arkansas late in the week.
A hard freeze will be possible in northern parts of the state
Saturday morning.

.Spotter Information Statement...

Spotter activation may be needed later this afternoon and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 11:04 AM CSTSpecial Weather StatementLZKMonroe26 min
Nov 5, 5:42 PM CSTSpecial Weather StatementLZKGrant48 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.